Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

August 26, 2021Morgan County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 26, 2021, 4:33 PM CDT for Morgan County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 4:33 PM CDT (21:33 UTC)
Expired
Aug 26, 2021, 5:15 PM CDT
In force
42 min
Issued by
NWS Lincoln, IL
Hail
0.75 in
Wind
50

County Morgan County, IL

The radar

The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1067 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1067 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

531 
WWUS83 KILX 262133
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
433 PM CDT Thu Aug 26 2021
 
ILZ050-051-262215-
Sangamon-Morgan-
433 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southwestern
Sangamon and southeastern Morgan Counties through 515 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm over
Murrayville, or 11 miles south of Jacksonville, moving east at 10
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
  Franklin.

This includes Interstate 72 between mile markers 61 and 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3969 9030 3968 8997 3952 8993 3952 9030
TIME...MOT...LOC 2133Z 282DEG 9KT 3957 9023 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

MJA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:52 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 26, 2:52 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
252 PM CDT Thu Aug 26 2021

.SYNOPSIS...
Issued at 252 PM CDT Thu Aug 26 2021

Heat and humidity will continue for a couple more days,
occasionally interrupted by showers and thunderstorms. A trend
toward dry weather is expected for the first half of the weekend.

&&

.SHORT TERM...(This evening through Friday)
ISSUED AT 252 PM CDT Thu Aug 26 2021

Several convective clusters are ongoing from St. Louis to Danville
this afternoon, which was indicated with reasonable accuracy from
the morning NAM Nest and NSSL WRF models. The NAM Nest has also
had some success with splitting off the Iowa MCS, where a line of
storms currently is pushing across southeast Iowa. Whether this
takes a more southern nosedive remains to be seen, or instead
makes it into west central Illinois. Confidence in that part of
the forecast is not high, but will keep low rain chances for the
evening across the northern CWA. There remains potential for an
overnight storm complex to move across the northern third of the
state, and will go with 30-40% PoP's in that area.

The heat advisory has been extended into Friday for areas south of
I-74, with a fifth day of heat index 100+. While areas along I-74
should also have a heat index around 100, the cooler conditions
there today has interrupted the duration string that is one of the
issuance criteria.

&&

.LONG TERM...(Friday night through Thursday)
ISSUED AT 252 PM CDT Thu Aug 26 2021

Upper level high pressure will be centered over the Carolinas this
weekend, which should help drive much of the convective activity
northward into the western Great Lakes. Main complication in the
extended forecast remains with the incoming tropical system from
the Gulf of Mexico. Longer range model guidance still brings it
into Louisiana sometime late Sunday night or Monday, slowly
lifting into the Tennessee Valley. The front that brings us
showers/storms late weekend will likely get hung up near the Ohio
Valley early next week, keeping rain chances going into at least
Tuesday in our area. Some improvement is expected toward mid week,
as the upper ridge starts to build across the Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1213 PM CDT Thu Aug 26 2021

Thunderstorm activity recently has been clustered around KCMI,
mainly staying just south of the airport, though any storms that
drift over the site will be capable of IFR visibility in the
heavier rain. This cluster has been building westward toward KDEC
and will also include a VCTS mention at the outset there.
Elsewhere, it looks like a few more hours before storms start to
form. Pattern remains quite challenging and confidence is not
especially high on the location of the greatest impacts, but tried
to pin down a 4-5 hour period through early evening where thunder
was most likely. Some of the longer range guidance suggests a
potential for more storms near KPIA/KBMI late evening or
overnight, but there's enough uncertainty to limit mention to VCSH
for now.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT Friday for ILZ036-040>042-047>057-
061>063-066>068-071>073.

&&

SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Geelhart
Hazardous weather outlook, Aug 26, 3:44 PM CDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
344 PM CDT Thu Aug 26 2021

ILZ027>031-037-038-043>046-271100-
Champaign-De Witt-Knox-Marshall-McLean-Peoria-Piatt-Stark-
Tazewell-Vermilion-Woodford-
344 PM CDT Thu Aug 26 2021

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois, generally along and north of
I-74.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Scattered strong to briefly severe storms are expected through
sunset, primarily in areas toward Champaign and Danville. Damaging
wind gusts, locally heavy rainfall, and isolated large hail are
the primary threats. Additional thunderstorms may move into areas
toward Peoria overnight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Hot and humid conditions are expected again Friday and Saturday
afternoons, with heat index values between 100 and 105 degrees.

A few thunderstorms are possible on Friday, but these should not
be severe. Additional storms are expected Sunday through Tuesday.
The potential for severe weather is uncertain, but would be most
likely on Sunday if it did happen.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

ILZ036-040>042-047>051-271100-
Cass-Fulton-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott-
344 PM CDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Heat index values between 100 and 105 are expected the remainder
of the afternoon.

Isolated thunderstorms are possible through tonight. While the
threat of severe weather is low, strong wind gusts and locally
heavy rainfall are possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Hot and humid conditions are expected again Friday and Saturday
afternoons, with heat index values between 100 and 105 degrees.

A few thunderstorms are possible on Friday, but these should not
be severe. Additional storms are expected Sunday through Tuesday.
The potential for severe weather is uncertain, but would be most
likely on Sunday if it did happen.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be required through sunset.

ILZ052>057-061>063-271100-
Christian-Clark-Coles-Cumberland-Douglas-Edgar-Macon-Moultrie-
Shelby-
344 PM CDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Thunderstorms will continue the remainder of the afternoon, before
diminishing this evening. Locally damaging wind gusts are
possible. Heavy rain will cause areas of flooding.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Hot and humid conditions are expected again Friday and Saturday
afternoons, with heat index values between 100 and 105 degrees.

A few thunderstorms are possible on Friday, but these should not
be severe. Additional storms are expected Sunday through Tuesday.
The potential for severe weather is uncertain, but would be most
likely on Sunday if it did happen.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be required through early evening.
Rainfall reports would also be greatly appreciated.

ILZ066>068-071>073-271100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
344 PM CDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Heat index values of 100 to 105 degrees are expected through late
afternoon.

Isolated thunderstorms are expected through early evening, with
the best chances north of I-70. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Hot and humid conditions are expected again Friday and Saturday
afternoons, with heat index values between 100 and 105 degrees.

A few thunderstorms are possible on Friday, but these should not
be severe. Additional storms are expected Sunday through Tuesday.
The potential for severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Geelhart

In the hours before

Special weather statement, Aug 26, 2:26 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lincoln IL
226 PM CDT Thu Aug 26 2021

ILZ044-045-053>056-061-262000-
Douglas-Coles-Macon-Piatt-Moultrie-Shelby-Champaign-
226 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern Coles,
Moultrie, north central Shelby, southern Piatt, southwestern
Champaign, Douglas and southeastern Macon Counties through 300 PM
CDT...

At 226 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tuscola, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Tuscola, Villa Grove, Pesotum and Camargo.

This includes the following highways...
 Interstate 57 between mile markers 203 and 233.
 Interstate 72 between mile markers 137 and 139, and between mile
markers 141 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3950 8894 3989 8904 4010 8828 3974 8799
TIME...MOT...LOC 1926Z 237DEG 7KT 3982 8836

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MJA
Special weather statement, Aug 26, 3:05 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Lincoln IL
305 PM CDT Thu Aug 26 2021

ILZ053>056-061-262045-
Douglas-Coles-Macon-Moultrie-Shelby-
305 PM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of western Coles,
Moultrie, central Shelby, southwestern Douglas and southern Macon
Counties through 345 PM CDT...

At 305 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lovington to near Sullivan to Findlay.
Movement was southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Sullivan around 310 PM CDT.
  Allenville around 315 PM CDT.

Other locations in the path of these storms include Windsor, Cooks
Mill, Mattoon and Humboldt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3963 8832 3939 8842 3931 8871 3960 8894
      3978 8870
TIME...MOT...LOC 2005Z 312DEG 16KT 3967 8860 3956 8864 3955 8874

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

NMB
Special weather statement, Aug 26, 3:27 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lincoln IL
327 PM CDT Thu Aug 26 2021

ILZ052-061-262115-
Christian-Shelby-
327 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southeastern
Christian and southwestern Shelby Counties through 415 PM CDT...

At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving south at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Cowden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3922 8906 3922 8914 3941 8914 3953 8884
      3922 8858 3922 8897 3921 8905
TIME...MOT...LOC 2027Z 342DEG 11KT 3939 8886

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

NMB
Special weather statement, Aug 26, 3:57 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Lincoln IL
357 PM CDT Thu Aug 26 2021

ILZ054-056-061-062-066-262145-
Coles-Effingham-Moultrie-Shelby-Cumberland-
357 PM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southwestern Coles,
southeastern Moultrie, Shelby, western Cumberland and northwestern
Effingham Counties through 445 PM CDT...

At 357 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Windsor to near Stewardson to near Cowden.
Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Windsor around 405 PM CDT.
  Stewardson around 415 PM CDT.

Other locations in the path of these storms include Shumway,
Effingham, Neoga and Beecher City.

This includes the following highways...
 Interstate 57 between mile markers 164 and 186.
 Interstate 70 near mile marker 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3915 8880 3922 8881 3922 8900 3939 8901
      3953 8868 3942 8825 3915 8848
TIME...MOT...LOC 2057Z 302DEG 14KT 3943 8861 3929 8871 3927 8896

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

NMB
Local storm report, Aug 26, 4:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
430 PM CDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      ATWOOD                  39.80N 88.46W
08/26/2021                   DOUGLAS            IL   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTS 1 FOOT STANDING
            WATER OVER INTERSECTION OF MAIN AND BIRCH.
            DELAYED REPORT.

&&
Special weather statement, Aug 26, 4:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
433 PM CDT Thu Aug 26 2021

ILZ050-051-262215-
Sangamon-Morgan-
433 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southwestern
Sangamon and southeastern Morgan Counties through 515 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm over
Murrayville, or 11 miles south of Jacksonville, moving east at 10
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Franklin.

This includes Interstate 72 between mile markers 61 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3969 9030 3968 8997 3952 8993 3952 9030
TIME...MOT...LOC 2133Z 282DEG 9KT 3957 9023

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MJA

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:11 AM CDTSpecial Weather StatementILXSangamon19 min
Aug 26, 3:45 AM CDTSpecial Weather StatementILXChristian15 min
Aug 26, 12:05 PM CDTSpecial Weather StatementILXDouglas40 min
Aug 26, 12:58 PM CDTSpecial Weather StatementILXColes47 min
Aug 26, 2:20 PM CDTFlash Flood WarningILXColes, Cumberland, Moultrie, Shelby3 hr
Aug 26, 2:26 PM CDTSpecial Weather StatementILXDouglas, Macon, Moultrie, Piatt34 min
Aug 26, 2:56 PM CDTFlash Flood WarningILXChampaign, Douglas, Moultrie, Piatt3 hr
Aug 26, 3:05 PM CDTSpecial Weather StatementILXMoultrie40 min
Aug 26, 3:11 PM CDTSevere Thunderstorm WarningILXColes, Moultrie, Shelby34 min
Aug 26, 3:27 PM CDTSpecial Weather StatementILXShelby48 min
Aug 26, 3:36 PM CDTSevere Thunderstorm WarningILXShelby24 min
Aug 26, 3:57 PM CDTSpecial Weather StatementILXShelby48 min
Aug 26, 5:42 PM CDTSpecial Weather StatementILXScott48 min
Aug 26, 6:03 PM CDTSevere Thunderstorm WarningILXMorgan, Scott27 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.